It may cause stomach discomfort, nausea, vomiting, diarrhea, loss of appetite and metallic taste in your mouth. These symptoms should get better over time. Check with your doctor if any of these symptoms are serious or do not go away. Taking metformin after food or with food may help to reduce some of these symptoms.
Lactic acidosis (a buildup of lactic acid in the body) is a very rare but serious medical problem. The chance of this happening increases if your kidneys are not working properly. Symptoms of lactic acidosis include
If any of these happens, stop taking your medication and see a doctor immediately as you will need treatment straight away.
Inform your doctor if
If you need to do fasting blood tests, do not take your medication until your blood has been taken and you have eaten.
Avoid taking alcohol when you are on medication as it increases the risk of lactic acid buildup in your body..
Subscribe to our mailing list to get the updates to your inbox